Tuesday, July 30, 2013

My Fat Butt: 5 weeks on Victoza

Well, it's been about 5 weeks now since I started on Victoza, so I figured it's time for another update.

I'm down about 15 lbs total.

Since I started doing the injections at night, and gradually worked my way up to the full dose, the nausea is all but gone. I do get a slight queasy feeling in my tummy quite a bit, but nothing I can't handle.

The slowed digestion is very evident. I've learned that it's more about how full my digestive system is than anything else. On a normal day I'll eat 2 small meals (usually lunch & dinner), plus one snack (usually in the evenings).

I've noticed the past few days that I've been hungrier than normal (since starting the meds), looked at the calendar and realized that I'm probably going to start my period soon (my cycles have been unreliable since my miscarriage, so it's hard to tell). So it appears that I still need to deal with that hormonal change on a monthly basis, regardless of what meds I'm on.

Back to the slowed digestion - some nights I have heartburn. Bad enough to wake me up. I'll take a couple of Tums, and that usually eases the symptoms enough. It's usually completely gone by around 10am.

The other difference is my bowel movements. Prior to starting the meds I had one per day, usually around 8am (there's a story behind my schedule, believe it or not, if you're interested I'll share, LOL). Now I typically have 2 per day, at no regular timing. On top of that about once per week I have one painfully large bowel movement. Normal consistancy, just a lot of it. Since I also pretty much consistantly feel bloated, I'm blaming both on the slowed digestion.

But all in all, the side effects aren't bad at all.

I go back to my doctor in around a week, so we'll see what he thinks at that time.

As always, thanks for checking in!


April said...

I am Type 2. I was put on Victoza I early March. I couldn't believe how well it controlled my sugar. I was waking up with 80 and before it was always high in the morning. I also had some tummy issues. I started having pain in my upper stomach that went through to my back. My dr. did an ultrasound of my liver, gallbladder, and pancreas and everything looked fine. After being on it for about two months I had to quit taking it. I would randomly get bad pain in my upper stomach, back, nausea, and run a little fever. I was disappointed because it worked and I did lose a little weight, but my back hurt so bad between my shoulder blades and I haven't had an episode since stopping it. I hope it works for you and doesn't do that, but I wanted you to know my experience in case you do the same thing.

Marianne said...

This is typically for Type 2 diabetes - is weight loss a side effect? I may have to investigate taking this one.

Related Posts Plugin for WordPress, Blogger...